MAUDE Adverse Event Report: LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRA2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRA2 METER; GLUCOSE MONITORING SYS/KIT
Lot Number 3934093
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Codes Dizziness (2194); Shaking/Tremors (2515); Lethargy (2560)
Date of Event 06/01/2017
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2017 the lay user/patient contacted lifescan (lfs) alleging that his onetouch ultra2 meter was reading inaccurately high compared to another meter.The complaint was classified based on the customer service representative (csr) documentation.The patient reported that the alleged inaccuracy issue began around mid-(b)(6) 2017 when blood glucose results of ¿350, 290 and 323mg/dl¿ were obtained using the subject device compared to a result of ¿158mg/dl¿ using an emergency services meter (brand unknown).The measurements were taken more than 30 minutes apart therefore invalidating the inaccuracy comparison.The patient manages his diabetes using pills, diet and/or exercise and reportedly increased his dose of glipizide from 5mg to 10mg in response to the alleged issue.The patient claimed experiencing symptoms of ¿light-headed, dizzy, very sleepy and shaky¿ although the patient was unable to specify if these symptoms began before or after the alleged issue, and reportedly received hcp treatment in the emergency room (er) of ¿ekg and heart-related treatment¿ on (b)(6) in response to the reported event.At the time of troubleshooting the csr confirmed that the meter was set to the correct unit of measure and confirmed an approved sample site was being used.The csr noted that the patient did not have any control solution, and also identified that the test strips being used (lot # 3934093) expired 06/2017.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed symptoms suggestive of a serious injury adverse event after taking an increased dose of insulin based on alleged inaccurate high results obtained with the subject meter.

Brand Name
OT ULTRA2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key6796567
Report Number3008382007-2017-22197
Device Sequence Number13666726
Product Code NBW
UDI-Device Identifier00353885008853
UDI-Public(01)00353885008853
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K053529
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 08/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number3934093
Other Device ID Number1-99SMXF
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/11/2017
Device Age32 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2017
Initial Report FDA Received Date08/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age60 YR
Patient Weight95